Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 134, NWS Memphis, TN

April 5, 2025Hardin County, Tennessee

NWS Memphis, TN issued this tornado warning at Apr 5, 2025, 8:19 PM CDT for Hardin County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 8:19 PM CDT (01:19 UTC)
Expired
Apr 5, 2025, 8:45 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 146 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 4:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

321 
WFUS54 KMEG 060119 RRA
TORMEG
TNC071-060145-
/O.NEW.KMEG.TO.W.0134.250406T0119Z-250406T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
819 PM CDT Sat Apr 5 2025

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Southern Hardin County in west Tennessee...

* Until 845 PM CDT.

* At 819 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Pickwick Landing State Park, moving northeast at
  55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Lowryville, Center Star, Walnut Grove, Savannah, Olive Hill,
  Maddox, Pollards Mill, Walkertown, Olivehill, Phillips, Bruton
  Branch, and Bucktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3501 8818 3519 8831 3531 8812 3531 8805
      3530 8802 3530 8800 3529 8798 3501 8798
TIME...MOT...LOC 0119Z 222DEG 46KT 3510 8815 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

PWB
1 follow-up statement
852 
WWUS54 KMEG 060139
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
839 PM CDT Sat Apr 5 2025

TNC071-060149-
/O.EXP.KMEG.TO.W.0134.000000T0000Z-250406T0145Z/
Hardin TN-
839 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR SOUTHERN HARDIN COUNTY WILL EXPIRE AT 845
PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until midnight CDT for west
Tennessee.

&&

LAT...LON 3501 8818 3519 8831 3531 8812 3531 8805
      3530 8802 3530 8800 3529 8798 3501 8798
TIME...MOT...LOC 0139Z 222DEG 46KT 3527 8797 

$$

PWB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 7:17 PM CDT, 1 hour 2 minutes earlier. Its key messages:

  • Updated at 655 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena-West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid-South into tonight.
Area forecast discussion, Apr 5, 7:17 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
717 PM CDT Sat Apr 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 655 PM CDT Sat Apr 5 2025

-A High Risk of excessive rainfall is in effect through tonight.
 Total rainfall amounts of 10 to 15 inches along and north of a
 Helena-West Helena to Holly Springs, MS to Savannah, TN line.
 This is not your average flood risk. Generational flooding with
 devastating impacts continue across much of the Midsouth.

-Severe storms and excessive rainfall are expected to continue
 into tonight.

-An Moderate Risk of severe weather is in effect for much of the
 Mid-South into tonight.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025

Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.

Later this evening, as the disturbance approaches the Mississippi
River Valley, the front will abruptly stall and return south-
southeast sweeping across most of the Midsouth before midnight.
Conditions are most favorable for tornadoes from now through
midnight in northeast Mississippi, where the airmass is
undisturbed and quite unstable.

Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.

30/Sirmon

&&

.AVIATION...
(00Z TAFS)
Issued at 716 PM CDT Sat Apr 5 2025

Widespread light to moderate rainfall will continue across all TAF
sites through at least tomorrow morning. Prevailing TSRA will be
most prevalent over the next 6 hours or so at TUP, before becoming
more scattered overnight. Elsewhere, embedded TSRA will end around
06/06Z. Winds will shift to the northeast and north overnight.
Low CIGs and VSBYs will continue as well. Conditions may not
improve until the following period.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
     036-048-049-058.

MO...Flood Watch through Sunday morning for MOZ113-115.

MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
     010>014-020.

     Flood Watch through Sunday afternoon for MSZ006-009-015>017-
     021>024.

TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...JDS
AVIATION...AC3

In the hours before

Local storm report, Apr 5, 5:09 PM CDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
509 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     Tstm Wnd Gst     7 SE Glendora           33.75N 90.21W
04/05/2025  M85 MPH          Tallahatchie       MS   Public

            Davis weather station measured 85 mph gust
            in the Philipp community.

&&

MJ
Local storm report, Apr 5, 5:10 PM CDT, 3 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
510 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     Hail             2 N Milan               35.94N 88.75W
04/05/2025  M0.75 Inch       Gibson             TN   Public

            mPING report.

&&

MJ
Local storm report, Apr 5, 6:13 PM CDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
613 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     Tstm Wnd Dmg     3 ENE Water Valley      34.19N 89.59W
04/05/2025                   Yalobusha          MS   Storm Chaser

            Trees and power lines down.

&&

MJ
Local storm report, Apr 5, 7:36 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
736 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Hail             1 NNW Blue Springs      34.42N 88.88W
04/05/2025  M1.75 Inch       Union              MS   Storm Chaser

&&

MJ
Local storm report, Apr 5, 7:37 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
737 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     Tstm Wnd Gst     Jumpertown              34.71N 88.66W
04/05/2025  E60 MPH          Prentiss           MS   Trained Spotter

&&

MJ
Local storm report, Apr 5, 7:58 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
758 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Flash Flood      3 NE Belle Eagle        35.72N 89.21W
04/05/2025                   Haywood            TN   Emergency Mngr

            Vehicle stranded on Highway 54 near the
            Crockett/Haywood County line. Water rescue
            underway.

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:39 PM CDTTornado Warning Considerable damage threatMEGHardin, McNairy51 min
Apr 5, 8:12 PM CDTTornado Warning Tornado observedMEGHardin48 min
Apr 5, 9:33 PM CDTFlash Flood WarningMEGBenton, Carroll, Crockett, Decatur, Dyer, Gibson and 6 more5 hr
Apr 5, 9:42 PM CDTAreal Flood WarningMEGDyer20 hr
Apr 5, 9:51 PM CDTFlash Flood WarningMEGChester, Fayette, Hardeman, Hardin, Haywood, Lauderdale and 3 more5 hr
Apr 5, 10:19 PM CDTRiver Flood AdvisoryMEGShelby57 hr
Apr 6, 2:40 AM CDTAreal Flood WarningMEGCrockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 3 more15 hr
Apr 6, 2:43 AM CDTFlash Flood WarningMEGBenton, Carroll, Chester, Decatur, Gibson, Henderson and 3 more3 hr
Apr 6, 2:53 AM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more3 hr
Apr 6, 2:54 AM CDTAreal Flood WarningMEGFayette, Hardeman, Shelby15 hr
Apr 6, 2:55 AM CDTAreal Flood WarningMEGCrockett, Dyer, Fayette, Hardeman, Haywood, Lauderdale and 3 more15 hr
Apr 6, 5:30 AM CDTAreal Flood WarningMEGBenton, Carroll, Chester, Decatur, Gibson, Hardeman and 6 more13 hr
Apr 6, 5:45 AM CDTAreal Flood WarningMEGChester, Decatur, Hardeman, Hardin, Haywood, Henderson and 2 more12 hr
Apr 6, 6:45 AM CDTAreal Flood WarningMEGHardin, McNairy11 hr
Apr 6, 4:05 PM CDTAreal Flood WarningMEGDyer, Gibson, Obion, Weakley5 days

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.